Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 435, NWS Tulsa, OK

June 28, 2011Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 28, 2011, 5:11 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2011, 5:11 PM CDT (22:11 UTC)
Expired
Jun 28, 2011, 6:15 PM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 143 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 3:53 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2412 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WUUS54 KTSA 282211
SVRTSA
OKC023-127-282315-
/O.NEW.KTSA.SV.W.0435.110628T2211Z-110628T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
  PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 615 PM CDT

* AT 505 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM STANLEY TO 13 MILES EAST OF CLOUDY...MOVING 
  SOUTHWEST AT 15 MPH.

  STORM HAZARDS INCLUDE...
  DAMAGING GOLF BALL SIZE HAIL...
  DAMAGING WIND GUSTS TO 70 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  STANLEY...SNOW...CLOUDY...DUNBAR...OLETA...KOSOMA...MOYERS AND
  RATTAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3415 9554 3447 9579 3451 9578 3451 9568
      3460 9568 3460 9550 3436 9504 3425 9504
      3424 9506 3423 9514 3398 9515
TIME...MOT...LOC 2210Z 062DEG 12KT 3457 9550 3429 9508

$$
3 follow-up statements
053 
WWUS54 KTSA 282230
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CDT TUE JUN 28 2011

OKC023-127-282315-
/O.CON.KTSA.SV.W.0435.000000T0000Z-110628T2315Z/
CHOCTAW OK-PUSHMATAHA OK-
530 PM CDT TUE JUN 28 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
PUSHMATAHA AND NORTHEASTERN CHOCTAW COUNTIES...

AT 527 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STANLEY TO 7 MILES NORTHEAST OF CLOUDY TO SOBOL...
MOVING SOUTHWEST AT 15 MPH.

STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SOBOL...
CLOUDY...SNOW...SWINK...CORINNE...DUNBAR...OLETA...EUBANKS...
KOSOMA...FINLEY...MOYERS...RATTAN...DELA AND APPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3415 9554 3447 9579 3451 9578 3451 9568
      3460 9568 3460 9550 3436 9504 3425 9504
      3424 9506 3423 9514 3398 9515
TIME...MOT...LOC 2230Z 062DEG 12KT 3456 9552 3436 9520
          3418 9518

$$
940 
WWUS54 KTSA 282245
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CDT TUE JUN 28 2011

OKC023-127-282315-
/O.CON.KTSA.SV.W.0435.000000T0000Z-110628T2315Z/
CHOCTAW OK-PUSHMATAHA OK-
545 PM CDT TUE JUN 28 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
PUSHMATAHA AND NORTHEASTERN CHOCTAW COUNTIES...

AT 544 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STANLEY TO 7 MILES NORTH OF CLOUDY TO SOBOL...MOVING
SOUTHWEST AT 15 MPH.

STORM HAZARDS INCLUDE...
DAMAGING GOLF BALL SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLOUDY...
SOBOL...CORINNE...SNOW...SWINK...DUNBAR...EUBANKS...OLETA...KOSOMA...
FINLEY...MOYERS...RATTAN...DELA AND APPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3415 9554 3447 9579 3451 9578 3451 9568
      3460 9568 3460 9550 3436 9504 3425 9504
      3424 9506 3423 9514 3398 9515
TIME...MOT...LOC 2245Z 062DEG 12KT 3457 9552 3440 9527
          3422 9521

$$
018 
WWUS54 KTSA 282301
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
601 PM CDT TUE JUN 28 2011

OKC023-127-282315-
/O.CON.KTSA.SV.W.0435.000000T0000Z-110628T2315Z/
CHOCTAW OK-PUSHMATAHA OK-
601 PM CDT TUE JUN 28 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
PUSHMATAHA AND NORTHEASTERN CHOCTAW COUNTIES...

AT 557 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STANLEY TO CLOUDY TO SOBOL...MOVING SOUTHWEST AT 10
MPH.

STORM HAZARDS INCLUDE...
DAMAGING GOLF BALL SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DUNBAR...
EUBANKS...OLETA...SNOW...FINLEY...CLOUDY...CORINNE AND SOBOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3424 9537 3447 9579 3451 9578 3451 9568
      3459 9568 3460 9550 3436 9504 3425 9504
      3423 9514 3399 9515
TIME...MOT...LOC 2302Z 031DEG 10KT 3454 9555 3433 9523
          3414 9519

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:53 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 28, 3:53 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT TUE JUN 28 2011

.DISCUSSION...
MULTIPLE BOUNDARIES LEFT FROM MORNING / EARLY AFTERNOON
CONVECTIVE ACTIVITY...AND DECAYING FRONT SOUTH OF I-40.
ONGOING CONVECTION  MCCURTAIN COUNTY EXPECTED TO EXPAND
WEST IN AGITATED CU FIELD. MINIMAL GFS / WRF BASED POPS
FOR ALL LOCATIONS IN TSA FORECAST AREA UNREALISTIC. GFS
AND WRF ALSO BOTH INITIATE KS MCS OVERNIGHT.  WHILE WRF
KEEPS MCS ACTION IN KS OVERNIGHT GFS MUCH FARTHER SOUTH
AND WEST. AND ECMWF KEEPS ENTIRE FORECAST AREA DRY SAVE
FAR SOUTHEAST NEAR THE RED RIVER.   BROAD BRUSH 30 POPS
APPLIED WITH 20 POPS WEDNESDAY AM.

DAYTIME TEMPS  WEDNESDAY HIGHLY DEPENDANT ON PRECIP AND
CLOUD THAT DEVELOP OVERNIGHT. HEAT WATCH CONTINUED.  IF
CLOUDS ARE NOT A FACTOR...MAX TEMPS MAY BE TOO LOW.  BY
THURSDAY...JUST FLAT OUT HOT. 850 TEMPS NOT UNLIKE TUES.
DRY THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  99  80 103 /  30  20   0   0
FSM   75  97  78 101 /  30  20   0   0
MLC   73  98  78 101 /  30  10   0   0
BVO   72  96  76 101 /  30  20   0   0
FYV   70  93  72  96 /  30  20   0   0
BYV   70  92  73  95 /  30  20   0   0
MKO   74  97  76 100 /  30  20   0   0
MIO   73  96  76 100 /  30  20   0   0
F10   73  98  77 100 /  30  10   0   0
HHW   74  97  76 100 /  30  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM TUESDAY FOR OKZ049-OKZ053-OKZ072-OKZ073-
     OKZ074-OKZ075-OKZ076.

     EXCESSIVE HEAT WATCH FROM 10 AM WEDNESDAY TO 9 PM FRIDAY FOR
     OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
     OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
     OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WATCH FROM 10 AM WEDNESDAY TO 9 PM FRIDAY FOR
     ARZ019-ARZ020-ARZ029.

     HEAT ADVISORY UNTIL 9 PM TUESDAY FOR ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Jun 28, 5:01 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT TUE JUN 28 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT TUE JUN 28 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND OVERNIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ALONG
A FRONTAL BOUNDARY POSITIONED ACROSS SOUTHEASTERN OKLAHOMA. ANY THUNDERSTORMS
THAT FORM WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH
STRONG WINDS AND LARGE HAIL.

ANOTHER THUNDERSTORM COMPLEX IS FORECAST TO DEVELOP THIS EVENING
AND OVERNIGHT ACROSS SOUTHERN KANSAS AND MAY MOVE INTO NORTHERN
OKLAHOMA AND NORTHWEST ARKANSAS. LARGE HAIL AND STRONG WINDS WILL
ALSO BE POSSIBLE WITH THIS THUNDERSTORM DEVELOPMENT.

OTHERWISE... DANGEROUSLY HOT AND HUMID CONDITIONS WILL CONTINUE
ACROSS THE REGION WITHOUT MUCH OVERNIGHT RELIEF.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A THUNDERSTORM COMPLEX MAY BE ONGOING OVER PORTIONS OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY MORNING. IN THE WAKE OF
THE MORNING STORMS...THE COMBINATION OF HEAT AND HUMIDITY WILL
CREATE DANGEROUS HEAT INDICES OVER EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS BY WEDNESDAY AFTERNOON.

A RIDGE WILL BUILD ALOFT OVER OKLAHOMA AND ARKANSAS FOR THE LATTER
PART OF THE WORK WEEK AND WEEKEND. THIS WILL BRING HOT AND HUMID
WEATHER TO THE REGION...AND DANGEROUS HEAT INDEX VALUES ARE
EXPECTED. AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR A LARGE
PORTION OF EASTERN OKLAHOMA IN ANTICIPATION OF THE UPCOMING HEAT WAVE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MEDICAL PERSONNEL SHOULD BE PREPARED TO TREAT MORE CASES
OF HEAT RELATED ILLNESS THIS WEEK AND THE UPCOMING HOLIDAY WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jun 28, 12:21 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1221 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 AM     HAIL             3 SE EUREKA SPRINGS     36.37N 93.70W
06/28/2011  E0.88 INCH       CARROLL            AR   FIRE DEPT/RESCUE

            HEAVY RAIN AND HAIL FOR ABOUT 2 MINUTES.

0940 AM     HEAVY RAIN       OILTON                  36.08N 96.58W
06/28/2011  M0.94 INCH       CREEK              OK   MESONET

            MESONET STATION RECORDED 0.94 INCHES IN LESS THAN AN
            HOUR.

1025 AM     HEAVY RAIN       BIXBY                   35.94N 95.88W
06/28/2011  M0.81 INCH       TULSA              OK   MESONET

            MESONET SITE IN BIXBY RECORDED 0.81 INCHES OF RAIN IN
            LESS THAN AN HOUR.

&&

AJ
Special weather statement, Jun 28, 3:50 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT TUE JUN 28 2011

OKZ049-282115-
PUSHMATAHA OK-
350 PM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     EASTERN PUSHMATAHA

AT 351 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF NASHOBA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NASHOBA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3434 9507 3447 9525 3464 9516 3453 9493
      3450 9494 3450 9504 3437 9504
TIME...MOT...LOC 2051Z 293DEG 17KT 3452 9510

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:17 AM CDTSpecial Weather StatementTSACraig28 min
Jun 28, 2:41 AM CDTSpecial Weather StatementTSACraig34 min
Jun 28, 3:30 AM CDTExcessive Heat WatchTSACherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more60 hr
Jun 28, 3:30 AM CDTHeat AdvisoryTSAChoctaw, Haskell, Latimer, Pittsburg, Pushmataha18 hr
Jun 28, 7:45 AM CDTSpecial Weather StatementTSACreek, Okfuskee60 min
Jun 28, 8:44 AM CDTSpecial Weather StatementTSACreek46 min
Jun 28, 9:18 AM CDTSpecial Weather StatementTSAWagoner27 min
Jun 28, 9:43 AM CDTSpecial Weather StatementTSAWagoner32 min
Jun 28, 9:45 AM CDTSpecial Weather StatementTSATulsa45 min
Jun 28, 10:19 AM CDTSpecial Weather StatementTSAAdair, Cherokee41 min
Jun 28, 10:56 AM CDTSpecial Weather StatementTSAMayes49 min
Jun 28, 3:50 PM CDTSpecial Weather StatementTSAPushmataha25 min
Jun 28, 4:08 PM CDTSevere Thunderstorm WarningTSAPushmataha52 min
Jun 28, 4:24 PM CDTSevere Thunderstorm WarningTSAPushmataha66 min
Jun 28, 5:01 PM CDTAreal Flood AdvisoryTSAPushmataha119 min
Jun 28, 6:00 PM CDTAreal Flood AdvisoryTSAChoctaw, Pushmataha2 hr
Jun 28, 6:06 PM CDTSpecial Weather StatementTSAChoctaw24 min
Jun 28, 6:12 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pittsburg, Pushmataha63 min
Jun 28, 6:31 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.